Alert archive / Alabama / Red Flag Warnings in 2007
Red Flag Warning 4, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Apr 16, 2007, 6:12 AM CDT for 11 counties in Alabama. It took effect at Apr 16, 2007, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2007, 6:12 AM CDT (11:12 UTC)
- In effect from
- Apr 16, 2007, 1:00 PM CDT
- Expired
- Apr 16, 2007, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
Counties Autauga County, AL, Barbour County, AL, Bullock County, AL, Elmore County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL, Pike County, AL, Russell County, AL, Tallapoosa County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1899 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 161112 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 612 AM CDT MON APR 16 2007 ...DRY AIR OVER SOUTHEASTERN PORTIONS OF CENTRAL ALABAMA TODAY... .THE COMBINATION OF A DRY AIR MASS AND RAPIDLY WARMING TEMPERATURES UNDER NORTHWESTERLY WINDS TODAY WILL CAUSE RELATIVE HUMIDITIES TO FALL BELOW 25 PERCENT DURING THE AFTERNOON TODAY. ALZ037-041>050-161915- /O.NEW.KBMX.FW.W.0004.070416T1800Z-070416T2300Z/ TALLAPOOSA-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE- RUSSELL-PIKE-BARBOUR- 612 AM CDT MON APR 16 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON. AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 25 PERCENT AND PERSIST FOR MUCH OF THE AFTERNOON HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JD/81
1 follow-up statement
000 WWUS84 KBMX 161900 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 200 PM CDT MON APR 16 2007 ...DRY AIR OVER SOUTHEASTERN PORTIONS OF CENTRAL ALABAMA TODAY... .THE COMBINATION OF A DRY AIR MASS AND WARMER TEMPERATURES UNDER STRONG NORTHWESTERLY WINDS TODAY WILL CAUSE RELATIVE HUMIDITIES TO FALL BELOW 25 PERCENT DURING THE AFTERNOON TODAY. ALZ037-041>050-162300- /O.CON.KBMX.FW.W.0004.000000T0000Z-070416T2300Z/ TALLAPOOSA-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE- RUSSELL-PIKE-BARBOUR- 200 PM CDT MON APR 16 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 25 PERCENT AND PERSIST FOR MUCH OF THE AFTERNOON HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Apr 16, 4:44 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 16, 4:44 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 444 AM CDT MON APR 16 2007 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. SIGNIFICANTLY IMPROVED WEATHER ACROSS CENTRAL ALABAMA TODAY. ALTHOUGH IT WILL STILL BE BREEZY AT TIMES...TO THE MAGNITUDE OF A LAKE WIND ADVISORY IN THE EAST...THE NORTHWEST BREEZES WILL CONTRIBUTE TO A NICE 10 TO 15 DEGREE WARM UP TODAY AREA WIDE. SUNNY SKIES WILL PREVAIL...AND STAYED CLOSE TO JUST ABOVE NEARLY UNANIMOUS GUIDANCE. SURFACE HIGH PRESSURE AND SHORT WAVE UPPER RIDGE WILL DOMINATE INTO TUESDAY...WITH GRADUALLY INCREASING HIGH CLOUDS DURING THE DAY TUESDAY. ONLY ISSUE REALLY UP FOR DEBATE REMAINS THE SYSTEM TUESDAY NIGHT AND WEDNESDAY. VIRTUALLY NO CHANGE IN MODELS...WITH THE GFS REMAINING THE FASTEST/HEAVIEST WITH PRECIP AND ONSET. BOTH NAM AND GFS ARE SHOWING A BIT MORE MOISTURE RECOVERY THAN PREVIOUSLY...AND IF THE SYSTEM IS GOING TO BE SLOWER AS SUGGESTED...THAT SEEMS REASONABLE. WITH HIGHER POPS RATHER OBSTINATE IN THE GFS...WENT AHEAD AND BUMPED POPS UP JUST A BIT...ESPECIALLY WEST...BUT STILL BELIEVE THE GFS IS TOO FAST AND OVERDONE. WILL INTRODUCE PRECIP IN THE WEST AFTER 03Z TUESDAY NIGHT...AND OVER THE REMAINDER OF THE FORECAST AREA AFTER 06Z. AS THE UPPER LOW CONTINUES TO OPEN...THE REMNANT LOW/TROUGH AXIS WILL PASS OVERHEAD WEDNESDAY...WITH ATTENDANT SURFACE LOW PASSING SOUTHEASTWARD ACROSS OUR SOUTHWESTERN CORNER. H5 TEMPS ARE WAVERING THROUGHOUT THE DAY BETWEEN -14 AND -20C...AND WITH MAX HEATING OF THE DAY...BELIEVE SHOWERS ARE A GOOD CHANCE...AND INCLUDED ISOLATED THUNDER SOUTH. THERE IS SOME MARGINAL INSTABILITY IN MID AND LOW LEVELS...AND A LOW WET BULB ZERO... WHICH LOOK JUST A BIT INTERESTING AT THIS POINT. WILL HOLD OFF ON ANY MENTION IN HWO...BUT PASS ON CONCERNS TO DAY SHIFT. RAIN- WISE...STILL NOT LOOKING LIKE A GOOD SOAKER...BUT WILL BE HAPPY TO TAKE ANY RAIN WE CAN GET. WEDNESDAY NIGHT...SYSTEM TRACKS INTO THE WESTERN ATLANTIC...AND SURFACE HIGH AND RIDGE BEGIN TO BUILD IN FROM THE WEST. RETURN TO NORTHERLY WINDS WILL BRING A FRESH SUPPLY OF COOLER AIR FROM THE NORTH. .LONG TERM...THURSDAY THROUGH SUNDAY. VIRTUALLY NO CHANGES TO THE EXTENDED. MID-WESTERN RIDGING STILL SET TO SLOWLY BUILD AND SHIFT EASTWARD. TEMPERATURES ARE EXPECTED TO MODERATE BACK TO...AND SLIGHTLY ABOVE...NORMAL BY THE END OF THE WEEK AND INTO THE WEEKEND. NO SIGNIFICANT CHANCE OF RAIN IS SEEN AT ALL THROUGH THE LONG TERM. && .AVIATION...06Z TAF DISCUSSION. VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD. NORTHWEST WINDS WILL REMAIN LESS THAN 10 MPH THROUGH 15Z...THEN INCREASE TO AROUND 10 TO 20 MPH AFTER 16Z. WINDS WILL DIMINISH ONCE AGAIN AFTER 02Z. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 38 74 44 65 / 0 0 0 30 50 ANNISTON 68 41 74 48 68 / 0 0 0 30 50 BIRMINGHAM 69 42 75 49 67 / 0 0 0 30 40 TUSCALOOSA 72 45 76 50 70 / 0 0 10 50 40 CALERA 70 46 76 51 68 / 0 0 0 40 40 AUBURN 69 44 74 51 67 / 0 0 0 30 50 MONTGOMERY 72 45 77 50 69 / 0 0 0 40 50 TROY 71 44 79 51 70 / 0 0 0 40 40 && .BMX WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY ALZ014-015-017>021-024>029-035>038-041>050 && 90/81/50
Hazardous weather outlook, Apr 16, 6:10 AM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 610 AM CDT MON APR 16 2007 ALZ011>015-017>050-171110- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 610 AM CDT MON APR 16 2007 ...LAKE WIND ADVISORY IN EFFECT FOR EASTERN AND CENTRAL PORTION OF THE AREA UNTIL 6 PM CDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. WINDS OF 15 TO 20 MPH WITH A FEW GUSTS TO 30 MPH ARE EXPECTED TODAY ACROSS CENTRAL AND EASTERN ALABAMA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN UPPER-LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA ON TUESDAY NIGHT AND WEDNESDAY. SCATTERED SHOWERS AND ISOLATED ARE POSSIBLE. THERE IS A SMALL CHANCE THAT SOME STORMS MAY BE STRONG. SOME UNCERTAINTY STILL REMAINS WITH THIS SYSTEM. STAY TUNED FOR MORE DETAILS IN LATER FORECASTS. NO OTHER HAZARDOUS WEATHER IS EXPECTED THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:56 AM CDT | Lake Wind Advisory | BMX | Autauga, Barbour, Blount, Bullock, Calhoun, Chambers and 21 more | 14 hr |
Nearby
Red Flag Warnings in Alabama, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.